Tennessee, 2015Strong Wind in Tennessee, December 13 to 14, 2015
December 13 to 14, 2015 · NWS OHX · 7 events in 3 counties and zones
Strong south to southeasterly gradient winds of 45 to 55 mph out ahead of an approaching line of showers and thunderstorms caused scattered wind damage throughout Middle Tennessee from late in the evening on December 13 into the early morning hours on December 14. Measured peak wind gusts included 44 mph at the Crossville ASOS at 756 PM, 47 mph at the Smyrna ASOS at 1041 PM, 50 mph at a WSMV-TV…
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south to southeasterly gradient winds of 45 to 55 mph out ahead of an approaching line of showers and thunderstorms caused scattered wind damage throughout Middle Tennessee from late in the evening on December 13 into the early morning hours on December 14. Measured peak wind gusts included 44 mph at the Crossville ASOS at 756 PM, 47 mph at the Smyrna ASOS at 1041 PM, 50 mph at a WSMV-TV Weatherbug Station at Warren County High School in McMinnville at 1200 AM, 48 mph at the Clarksville ASOS at 1209 AM, and 52 mph at the Nashville ASOS at 107 AM.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 13, 8:05 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 13, 8:05 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
805 PM CST SUN DEC 13 2015
.DISCUSSION...
LEADING EDGE OF THE SHOWER ACTIVITY IS NOW PUSHING INTO FAR
WESTERN TN. SUBSIDENCE OUT AHEAD OF THE RAIN AREA IS ALLOWING WIND
GUSTS TO CONTINUE IN THE 30-40 MPH RANGE. SO FAR...NO LTG HAS BEEN
INDICATED AND SFC-850 MB INSTABILITIES ARE VERY VERY WEAK. STILL
THOUGH..WITH THE DEGREE OF SHEAR THAT IS IN PLACE...WILL OPT TO
CONTINUE WITH THE SLIGHT CHANCE OF T. FOR THE REMAINDER OF THE
FCST...SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME. OTW...AVG
QPF ACROSS THE AREA WILL BE AROUND 1/2 INCH TO PERHAPS 3/4 OF AN
INCH.
&&
.AVIATION...
00Z TAF DISCUSSION.
994 MB SURFACE LOW AND UPPER LEVEL LOW WILL LIFT NE THROUGHOUT
THE TAF PERIOD DRAGGING A COLD FRONT ACROSS MIDDLE TN. RAIN WILL
BEGIN AT CKV AROUND 06Z AND NOT UNTIL 10Z AT CSV. PERIODS OF
HEAVIER RAIN COULD DROP VIS TO IFR AT TIMES. PRESSURE GRADIENT
AHEAD OF THE FRONT IS TIGHT AND WINDS WILL BE STRONG AND GUSTY.
EVEN AFTER THE FRONTAL PASSAGE WINDS WILL STAY UP UNTIL AFTER THE
TAF PERIOD. NOT MUCH OF A WIND SHIFT WITH THE FRONTAL PASSAGE.
WINDS WILL TURN FROM SSE TO SW.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 57 62 43 64 46 / 100 20 0 0 0
CLARKSVILLE 53 58 41 62 45 / 100 10 0 0 10
CROSSVILLE 57 61 42 62 45 / 100 80 0 0 0
COLUMBIA 54 62 41 65 44 / 100 20 0 0 0
LAWRENCEBURG 56 62 41 65 44 / 100 20 0 0 0
WAVERLY 52 59 43 63 47 / 100 10 0 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CST MONDAY FOR BEDFORD-CANNON-CHEATHAM-
CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-FENTRESS-GILES-
GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-LEWIS-MACON-
MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT-PUTNAM-ROBERTSON-
RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-
WHITE-WILLIAMSON-WILSON.
&&
SHORT TERM/AVIATION........12
LONG TERM..................21
Hazardous weather outlook, Dec 13, 6:39 AM CST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CST SUN DEC 13 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-141245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
639 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
WINDS WILL BEGIN TO PICK UP THIS AFTERNOON AND BECOME VERY GUSTY
TONIGHT. A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY MORNING FOR SUSTAINED
WINDS OF 20 MPH AND GUSTS TO 35 MPH.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT. BECAUSE OF
THIS...THE POSSIBILITY EXISTS FOR A FEW DAMAGING WIND GUSTS. WHILE
THE THREAT IS LOW FOR EVERYONE...THE BEST CHANCE WILL BE ALONG
AND WEST OF INTERSTATE 65 BETWEEN 9 PM TONIGHT AND 3 AM MONDAY
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY FOR ALL OF MIDDLE TN.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH(MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
27
Strong Wind, Williamson
- When
- December 13, 10:15 PM CST
- Where
- Williamson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
A power line was blown down on Murfreesboro Road in Franklin.
Strong Wind, Davidson
- When
- December 13, 10:25 PM CST
- Where
- Davidson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A large tree feel onto the back patio of a home in Nashville.
Strong Wind, Rutherford
- When
- December 13, 11:47 PM CST
- Where
- Rutherford forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
A large tree was blown down on power lines at West Primm Lane and Sulphur Springs Road blocking the roadway.
Strong Wind, Davidson
- When
- December 14, 12:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A large tree was blown down across 27th Avenue at Meharry Blvd. in Nashville damaging several cars.
Strong Wind, Davidson
- When
- December 14, 12:49 AM CST
- Where
- Davidson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A large tree branch fell onto several cars at the Rolling Hills Apartments in west Nashville.
Strong Wind, Davidson
- When
- December 14, 1:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A tree fell onto a house at Thompson Lane and I-24 in southeast Nashville.
Strong Wind, Davidson
- When
- December 14, 1:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A tree fell onto a house in Inglewood.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
- Strong Wind in Tennessee, December 13, 2015$21,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607137, 607138, 607139, 607140, 607141, 607142, 607143.